Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 60, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 16, 2001, 3:22 PM MDT for Garfield County, Utah. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 16, 2001, 3:22 PM MDT (21:22 UTC)
- Expired
- Aug 16, 2001, 4:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garfield County, UT
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.4 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 2241 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
607 WUUS55 KSLC 162123 SVRSLC UTC017-162200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 322 PM MDT THU AUG 16 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GARFIELD COUNTY IN UTAH * UNTIL 400 PM MDT * AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES EAST OF BOULDER...OR ABOUT 24 MILES NORTHEAST OF ESCALANTE...MOVING SOUTH AT 20 MPH. THIS SEVERE THUNDERSTORM IS OVER THE BURR TRAIL...MOVING SOUTH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3809 11150 3769 11146 3773 11106 3812 11122
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 10:35 AM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 16, 10:35 AM MDT, 4 hours 47 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1035 AM MDT THU AUG 16 2001 SYNOPSIS...HIGH PRESSURE ALOFT WILL MOVE INTO UTAH FROM THE WEST BY FRIDAY. DRIER AIR WILL FILTER INTO SOUTHERN AND EASTERN UTAH ...BRINGING AN END TO MOST THUNDERSTORM ACTIVITY BY THE WEEKEND. DISCUSSION...UPDATED TO REMOVE SHOWER THREAT NORTH OF I-80. STABLE RIDGE OF SURFACE HIGH PRESSURE INFLUENCING THIS AREA. STILL ENOUGH LOW LEVEL MOISTURE TO FUEL SCATTERED ACTIVITY OVER MOUNTAINS SOUTH OF I-80 AND POINTS EAST. LOTS OF SMOKE CONTINUES TO STREAM ACROSS THE AREA FROM WILDFIRES UPWIND. SLC 111 CDC 221 GIBSON .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:00 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 45 min |
| Aug 16, 4:28 PM MDT | Severe Thunderstorm Warning | SLC | Iron | 32 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.